Does anyone else have these problems? Since I weaned off Cymbalta, 90mg dose, I have had to almost retrain myself on word recognition for hearing and correct word usage for my new speech impediment. Also, my short term memory function became non-functional! I blame this on Cymbalta rewiring all my brain pathways that my dyslexia had previous made...I know that's not scientific, but I have a gut feeling my dyslexia is the reason for this weird phenomenon. While withdrawing, I had ALL the symptoms everyone else had, but I wasn't prepared for how impossible conversations would become for me! Interestingly while on Cymbalta, my typing problems went away, I became Super fast and completely error free. Now off of Cymbalta I correct myself every other word...frustating, but that's what I was like prior to being on drug, so no big deal. As to playing charades for every single conversation, very tiring and embarrassing!
So, I've improved slightly, but the first 2 months I couldn't order anything at drive-throughs, or have personal face to face conversations. I never knew what they were saying, I wouldn't hear the right words, and my kids got scared cause they never saw me take 10 minutes to order anything! The face to face conversations took a downfall when the stuttering began, and I couldn't think of the words I wanted to say...I had the image in my head but my mouth would say something kind of in the category. For example, a book came out paper box...my sentences were completely reversed sometimes, and I sometimes would forget peoples names...my immediate family members, like my spouse or children!!! And this became serious at my pediatrician's office & sporting events when I couldn't remember their birthdates or names, which in turn made the personnel question me as to whether or not I was the parent. I just decided to stay home to avoid embarrassement.
3 months have gone by, & I remember the first letter to words now, I have to write down everything, even simple things, & I can carry a somewhat confortable conversation without the other person looking at me cockheaded and confused. Now my family is very empathetic to my condition. They feel very protective of me, and they said it was like I had brain damage or something. If you only knew how long it took me to type this you'd be surprised!
So someone please give me words of assurance. I am an intelligent woman, but when anyone meets me now for the first time, they think I am such an air head, and it is so dibilitating on my self esteem!
WOW!!! So awesome to hear what I have tried for so long to explain to others what it has been like for me in just that area due to taking this drug for 3 1/2
years. My dose was 60 mg, and 120 mg for a few months. I had so many awful side effects, and even after 10 months of a slow wean I still have problems, but they are getting better, just very slowly.
It's been a long time since I have been here, but this place saved me in so many ways, and taught me how to get off of this terrible drug for so many people.
I am so grateful to say that I am now down to 10 beads. I was at 8, but just 2 days ago had to go back up to see if that would help with the anxiety that I am having now for almost a month, so very intense, in fact it is more of a Panic Attack.
There are so many thing that this drug does damage, and it takes a very long time, for some over 2 years to get back to feeling a little more normal.
I too am a very smart woman, I also spoke for a living at times, but when I think of that person I wonder if I will ever uncover her again. I do get glimpses of her now, and then.
Like I was told when I got here, just remember everything your going through is due to the drug, and it's not you!! Your not crazy, and it will get better.